Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 75, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 21, 2016, 3:16 PM CDT for Wood County, Wisconsin. It was in force for 59 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2016, 3:16 PM CDT (20:16 UTC)
- Expired
- Jul 21, 2016, 4:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wood County, WI
The radar
The La Crosse radar (KARX), 121 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 3:47 PM CDT | TSTM WND DMG | Nekoosa, WI | NUMEROUS FIVE TO EIGHT INCH DIAMETER TREE BRANCHES DOWN. WINDS ESTIMATED AROUND 60 MPH. |
| Jul 21, 3:51 PM CDT | TSTM WND GST 60 | Wisconsin Rapids, WI | TIME ESTIMATED. |
| Jul 21, 4:00 PM CDT | TSTM WND DMG | Wisconsin Rapids, WI | TREES SNAPPED AND UPROOTED ALONG HWY 54 BETWEEN CTY RD GG AND CTY RD D |
| Jul 21, 4:02 PM CDT | TSTM WND DMG | Nekoosa, WI | NUMEROUS LARGE TREES DOWN IN TOWN. POWER IS OUT. PEA SIZE HAIL ALSO REPORTED. |
| Jul 21, 4:05 PM CDT | TSTM WND DMG | Port Edwards, WI | TREES DOWN ALONG HWY 54. REPORT VIA WSAW TV |
| Jul 21, 4:08 PM CDT | TSTM WND DMG | Wisconsin Rapids, WI | WINDS DAMAGED TENTS AND SET-UP FOR WATER SKI SHOW ON LAKE WAZEECHA. REPORT VIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1904 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
351
WUUS53 KGRB 212016
SVRGRB
WIC141-212115-
/O.NEW.KGRB.SV.W.0075.160721T2016Z-160721T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
316 PM CDT THU JUL 21 2016
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WOOD COUNTY IN CENTRAL WISCONSIN...
* UNTIL 415 PM CDT
* AT 315 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF MARSHFIELD...OR 14 MILES EAST OF NEILLSVILLE...MOVING EAST AT 30
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WISCONSIN RAPIDS...MARSHFIELD...PITTSVILLE...BABCOCK...
LAKE WAZEECHA...NEKOOSA...PORT EDWARDS...BIRON...HEWITT AND SHERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4469 9031 4468 8985 4451 8984 4451 8973
4425 8973 4425 9032
TIME...MOT...LOC 2015Z 279DEG 24KT 4459 9029
HAIL...1.00IN
WIND...60MPH
$$
KURIMSKI4 follow-up statements
244
WWUS53 KGRB 212027
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
327 PM CDT THU JUL 21 2016
WIC141-212115-
/O.CON.KGRB.SV.W.0075.000000T0000Z-160721T2115Z/
WOOD WI-
327 PM CDT THU JUL 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WOOD COUNTY...
AT 327 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF WISCONSIN RAPIDS TO 7 MILES
SOUTHWEST OF PITTSVILLE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WISCONSIN RAPIDS...MARSHFIELD...PITTSVILLE...BABCOCK...
LAKE WAZEECHA...NEKOOSA...PORT EDWARDS...BIRON...HEWITT AND SHERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4469 9031 4468 8985 4451 8984 4451 8973
4425 8973 4425 9032
TIME...MOT...LOC 2027Z 296DEG 23KT 4451 8995 4439 9026
HAIL...1.25IN
WIND...60MPH
$$
KURIMSKI108
WWUS53 KGRB 212043
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
343 PM CDT THU JUL 21 2016
WIC141-212115-
/O.CON.KGRB.SV.W.0075.000000T0000Z-160721T2115Z/
WOOD WI-
343 PM CDT THU JUL 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WOOD COUNTY...
AT 342 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LAKE WAZEECHA TO NEAR BABCOCK...MOVING SOUTHEAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WISCONSIN RAPIDS...PITTSVILLE...BABCOCK...LAKE WAZEECHA...NEKOOSA...
PORT EDWARDS...BIRON...VESPER...RUDOLPH AND ARPIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4448 9021 4454 9004 4455 8985 4455 8984
4451 8984 4451 8973 4425 8973 4425 9032
4439 9032
TIME...MOT...LOC 2042Z 304DEG 31KT 4442 8977 4426 9007
HAIL...1.00IN
WIND...60MPH
$$
KURIMSKI165
WWUS53 KGRB 212056
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
356 PM CDT THU JUL 21 2016
WIC141-212115-
/O.CON.KGRB.SV.W.0075.000000T0000Z-160721T2115Z/
WOOD WI-
356 PM CDT THU JUL 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHERN WOOD COUNTY...
AT 356 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LAKE WAZEECHA TO 6 MILES SOUTHWEST OF NEW ROME...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WISCONSIN RAPIDS...BABCOCK...LAKE WAZEECHA...NEKOOSA...
PORT EDWARDS...BIRON...VESPER...RUDOLPH...CRANMOOR AND WALKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS NEKOOSA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4440 9007 4448 8996 4451 8984 4451 8973
4425 8973 4425 9032 4439 9024
TIME...MOT...LOC 2056Z 325DEG 29KT 4434 8970 4418 9000
HAIL...1.00IN
WIND...60MPH
$$
KURIMSKI988
WWUS53 KGRB 212108
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
408 PM CDT THU JUL 21 2016
WIC141-212118-
/O.EXP.KGRB.SV.W.0075.000000T0000Z-160721T2115Z/
WOOD WI-
408 PM CDT THU JUL 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WOOD COUNTY WILL
EXPIRE AT 415 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4440 9007 4448 8996 4451 8984 4451 8973
4425 8973 4425 9032 4439 9024
TIME...MOT...LOC 2107Z 279DEG 24KT 4434 8970 4418 9000
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:23 PM CDT, 53 minutes earlier.
Area forecast discussion, Jul 21, 2:23 PM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 223 PM CDT THU JUL 21 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Friday Issued at 223 PM CDT Thu Jul 21 2016 The latest Rap analysis and satellite/radar imagery show this mornings thunderstorm complex continuing to drop southeast over lower Michigan early this afternoon. Meanwhile, storms are redeveloping over western Wisconsin and central Minnesota ahead of a weak cold front. ML capes upwards of 2000 j/kg are building again over western Wisconsin though ML cins remain quite high. Some storms may also be elevated, where cins are reduced. As the atmosphere recovers with some sunshine over central and eastern portions of the state this afternoon, potential for these storms to survive as they move east but think that north-central WI is mostly out of the woods when it comes to thunderstorm development. Though unlikely because of the turned-over atmosphere, an isolated severe storm cannot be ruled out. Precip trends and temps are the main forecast concerns in the short-term. Tonight...The cold front will move south across central and northeast Wisconsin during the evening hours, and clear east-central WI overnight. The threat of thunderstorms will continue over mainly central and east-central WI until the front exits late tonight. Though the severe threat should be waning during the evening, still cannot rule out an isolated severe threat for the first half of the evening. Drier air will be moving in behind the front, which will limit fog potential despite the relatively humid airmass in place and recent rainfall. Will back off on the fog mention across the north, but leave a patchy mention over central and east-central WI where the front will exit late. Lows ranging from the middle 60s north to middle 70s south. Friday...The weak cold front will settle over southern Wisconsin during the morning hours. Though the area will be on the north side of the front, the airmass will not be much colder than todays. The difference will be felt in the humidity levels due to lower dewpoints in place. Under sunny conditions, temps will rise into the upper 80s to a few mid 90s. Heat indices will range from the mid to upper 90s, which is not quite hot enough for a heat advisory. .LONG TERM...Friday Night Through Thursday Issued at 223 PM CDT Thu Jul 21 2016 Zonal flow will prevail across the Great Lakes from this weekend out through much of next week. Surface high pressure will keep the weather dry for the first part of the weekend as a mid level trough and associated shortwave track across the international border. This system is forecast to track through the western Great Lakes Saturday night, however showers and thunderstorms cannot be ruled out Saturday afternoon as the leading edge of the shortwave taps into a narrow ribbon of around 1000 J/kg of MUCAPE. The best chance for storms looks to be Saturday night when a cold front pushes towards the western Great Lakes and the main trough tracks through the area. Given the instability and shear it appears some of the storms will be strong, with a few possibly severe. Some lingering activity is possible with and behind the cold front on Sunday. The next best chance for rain will be later in the week on Wednesday and Thursday as another mid level shortwave tracks through the Great Lakes region. The timing and strength of this feature is difficult to pindown given the model differences, therefore the blanket chance pops are warranted this far out. Temperatures this weekend ahead of the cold front will be quite warm, with highs returning to near normal levels by the start of the work week behind the cold front. && .AVIATION...for 18Z TAF Issuance Issued at 1157 AM CDT Thu Jul 21 2016 A large thunderstorm complex has exited the taf sites at midday, but additional storms are developing over central Minnesota and western Wisconsin. Some of these storms may push across central and east- central WI later this afternoon or early this evening, if they survive the trip. The airmass will be more stable to the east after this mornings storms, so confidence is low enough on timing and coverage to leave out of the taf forecast for now. Then a cold front will drop through the region this evening into early overnight. This may be a tad sooner than what was expected earlier. Dewpoints will be dropping behind the front, which will limit fog potential despite the rainfall and muggy airmass in place. Based on these facts and the recent statistical guidance, have backed off fog formation over central and north-central WI. East- central will still have potential for lower vsbys/cigs in fog late tonight, since the passage will be later in the night that other taf sites. Once any fog burns off, vfr conditions to resume on Friday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......Kurimski AVIATION.......MPC
Hazardous weather outlook, Jul 21, 2:51 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 251 PM CDT THU JUL 21 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 251 PM CDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS MAY RETURN MAINLY TO CENTRAL AND EAST- CENTRAL WISCONSIN LATER THIS AFTERNOON INTO THE EARLY OVERNIGHT HOURS. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT THROUGH THIS EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THE COMBINATION OF HEAT AND HUMIDITY DURING THE REST OF THE WORK WEEK AND INTO THE UPCOMING WEEKEND COULD RESULT IN HAZARDOUS CONDITIONS AT TIMES FOR PERSONS WITH CERTAIN HEALTH ISSUES. THUNDERSTORMS ARE LIKELY ON SATURDAY NIGHT. THE STRONGEST STORMS COULD PRODUCE DAMAGING WINDS...LARGE HAIL...AND TORRENTIAL RAINFALL. THERE IS A CHANCE FOR STORMS AGAIN ON WEDNESDAY AND THURSDAY...BUT IT IS TOO SOON TO DETERMINE THEIR SEVERE POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY NOT BE NECESSARY THIS AFTERNOON OR TONIGHT. LMZ521-522-541>543-222000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 251 PM CDT THU JUL 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS COULD POSE A HAZARD TO BOATERS THIS EVENING...MAINLY SOUTH OF STURGEON BAY. PATCHY FOG COULD ALSO POSE A HAZARD...ESPECIALLY ON LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE AT TIMES LATE THIS WEEK AND INTO THE WEEKEND. THE MOST LIKELY TIME PERIOD FOR STORMS IS ON SATURDAY NIGHT. THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY AND THURSDAY. IN ADDITION...HUMID AIR FLOWING OVER THE COOLER WATERS OF LAKE MICHIGAN COULD RESULT IN DENSE FOG WHICH WILL POSE A HAZARD TO BOATERS AT TIMES. MPC/KURIMSKI
In the hours before
Local storm report, Jul 21, 10:26 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1026 AM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND DMG BOULDER JUNCTION 46.11N 89.63W
07/21/2016 VILAS WI LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT MUCH OF THE
COUNTY. SOME TREES DOWN ON HOUSES. WIND DAMAGE OCCURRED
FROM APPROXIMATELY 515 AM TO 615 AM CDT BASED ON RADAR.
&&
GENEBLocal storm report, Jul 21, 10:59 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1059 AM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM TSTM WND DMG STURGEON BAY 44.83N 87.38W
07/21/2016 DOOR WI LAW ENFORCEMENT
A COUPLE TREES DOWN JUST NORTH OF STURGEON BAY ON
REYNOLDS ROAD AND JUST SOUTH OF STURGEON BAY...NEAR CLAY
BANKS.
&&
GENEBLocal storm report, Jul 21, 11:03 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1103 AM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM TSTM WND DMG LUXEMBURG 44.54N 87.69W
07/21/2016 KEWAUNEE WI LAW ENFORCEMENT
SCATTERED TREES AND POWER LINES DOWN IN THE LUXEMBURG
AREA AND ALSO NEAR CASCO AREA. TIME ESTIMATED VIA RADAR.
&&
GENEBLocal storm report, Jul 21, 11:07 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1107 AM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG MANITOWOC 44.08N 87.66W
07/21/2016 MANITOWOC WI LAW ENFORCEMENT
JUST A FEW TREE LIMBS DOWN IN MANITOWOC AND IN NEWTON.
TIME ESTIMATED VIA RADAR.
&&
GENEBLocal storm report, Jul 21, 11:13 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
1113 AM CDT THU JUL 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM TSTM WND DMG BOULDER JUNCTION 46.11N 89.63W
07/21/2016 VILAS WI LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT MUCH OF THE
COUNTY. SOME TREES DOWN ON HOUSES. WIND DAMAGE OCCURRED
FROM APPROXIMATELY 515 AM TO 615 AM CDT BASED ON RADAR.
0612 AM TSTM WND DMG TOMAHAWK 45.46N 89.73W
07/21/2016 LINCOLN WI LAW ENFORCEMENT
TREES DOWN. TIME ESTIMATED.
0620 AM TSTM WND DMG ALVIN 46.01N 88.81W
07/21/2016 FOREST WI LAW ENFORCEMENT
A FEW POWER LINES DOWN IN THE ALVIN AREA. TIME ESTIMATED
FROM RADAR.
0625 AM TSTM WND DMG RHINELANDER 45.63N 89.41W
07/21/2016 ONEIDA WI LAW ENFORCEMENT
TREES DOWN. TIME ESTIMATED.
0635 AM TSTM WND DMG TIPLER 45.91N 88.63W
07/21/2016 FLORENCE WI LAW ENFORCEMENT
NUMEROUS TREES DOWN ON POWERLINES MAINLY IN THE WESTERN
PORTION OF THE COUNTY IN THE TIPLER...LONG LAKE AND FERN
AREAS. TIME ESTIMATED VIA RADAR.
0645 AM TSTM WND DMG SUMMIT LAKE 45.38N 89.19W
07/21/2016 LANGLADE WI LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN.
0655 AM TSTM WND DMG PEARSON 45.36N 89.01W
07/21/2016 LANGLADE WI LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN THE PEARSON AREA
EASTWARD TO HIGHWAY 55 NEAR PICKEREL. POWER OUTAGES IN
THIS AREA AS WELL. TIME ESTIMATED VIA RADAR.
0700 AM TSTM WND DMG PICKEREL 45.36N 88.91W
07/21/2016 LANGLADE WI LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN THE PICKEREL AREA
EASTWARD TO HIGHWAY 52. POWER OUTAGES ALSO REPORTED IN
THIS AREA. TIME ESTIMATED VIA RADAR.
0703 AM TSTM WND DMG 10 W CARTER 45.39N 88.84W
07/21/2016 FOREST WI LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN THE FAR SOUTHERN
AND SOUTHWESTERN PORTION OF THE COUNTY WEST OF
CARTER...AND ABOUT 2 MILES NORTH OF THE PICKEREL AREA.
0705 AM TSTM WND DMG DUNBAR 45.65N 88.18W
07/21/2016 MARINETTE WI LAW ENFORCEMENT
FEWS TREES DOWN IN DUNBAR AREA
0707 AM HAIL WAUSAU 44.96N 89.63W
07/21/2016 M1.00 INCH MARATHON WI TRAINED SPOTTER
TREE LIMBS ALSO DOWN
0709 AM TSTM WND GST MOSINEE 44.78N 89.69W
07/21/2016 M60.00 MPH MARATHON WI ASOS
0715 AM TSTM WND DMG PEMBINE 45.63N 88.00W
07/21/2016 MARINETTE WI LAW ENFORCEMENT
FEW TREES DOWN IN PEMBINE
0718 AM HAIL MARSHFIELD 44.66N 90.16W
07/21/2016 M1.00 INCH WOOD WI PUBLIC
TIME ESTIMATED. FROM SOCIAL MEDIA.
0739 AM HAIL BIRON 44.43N 89.78W
07/21/2016 M1.00 INCH WOOD WI PUBLIC
FROM SOCIAL MEDIA
0740 AM HAIL WISCONSIN RAPIDS 44.40N 89.84W
07/21/2016 M1.00 INCH WOOD WI PUBLIC
FROM SOCIAL MEDIA
0752 AM TSTM WND DMG BOWLER 44.86N 88.96W
07/21/2016 SHAWANO WI LAW ENFORCEMENT
TREES DOWN REPORTED IN BOWLER.
0800 AM HAIL AMHERST 44.45N 89.28W
07/21/2016 M0.88 INCH PORTAGE WI TRAINED SPOTTER
TOWN OF LANARK
0805 AM TSTM WND DMG PESHTIGO 45.04N 87.75W
07/21/2016 MARINETTE WI LAW ENFORCEMENT
MANY TREES DOWN. SOME ON POWERLINES NEAR COUNTY VV IN
PESHTIGO.
0806 AM TSTM WND DMG WAUPACA 44.34N 89.06W
07/21/2016 WAUPACA WI LAW ENFORCEMENT
TREES DOWN. TIME ESTIMATED.
0807 AM TSTM WND DMG MARINETTE 45.09N 87.61W
07/21/2016 MARINETTE WI LAW ENFORCEMENT
FEW TREES DOWN IN THE CITY OF MARINETTE.
0815 AM TSTM WND DMG 8 N TOMAHAWK 45.58N 89.73W
07/21/2016 ONEIDA WI TRAINED SPOTTER
TREE DAMAGE, SOME 12 INCH TREES, WINDS GUSTS ESTIMATED AT
50-60 MPH.
0815 AM TSTM WND DMG PENSAUKEE 44.81N 87.91W
07/21/2016 OCONTO WI LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN THE TOWNS OF
OCONTO...LITTLE RIVER AND PENSAUKEE. TIME ESTIMATED VIA
RADAR.
0815 AM TSTM WND DMG KING 44.33N 89.13W
07/21/2016 WAUPACA WI TRAINED SPOTTER
WIDESPREAD DAMAGE WEST OF WAUPACA. LARGE TREES AND
POWERLINES DOWN, SHINGLES OFF ROOFS.
0825 AM TSTM WND DMG GREEN BAY 44.51N 88.00W
07/21/2016 BROWN WI AMATEUR RADIO
7-8 INCH SUSPENDED OVER SHADY LANE.
0825 AM TSTM WND DMG GREEN BAY 44.51N 88.00W
07/21/2016 BROWN WI AMATEUR RADIO
HEALTHY LARGE TREE DOWN ACROSS SHADY LANE ROAD.
0840 AM TSTM WND DMG STURGEON BAY 44.83N 87.38W
07/21/2016 DOOR WI LAW ENFORCEMENT
A COUPLE TREES DOWN JUST NORTH OF STURGEON BAY ON
REYNOLDS ROAD AND JUST SOUTH OF STURGEON BAY...NEAR CLAY
BANKS.
0845 AM TSTM WND DMG LUXEMBURG 44.54N 87.69W
07/21/2016 KEWAUNEE WI LAW ENFORCEMENT
SCATTERED TREES AND POWER LINES DOWN IN THE LUXEMBURG
AREA AND ALSO NEAR CASCO AREA. TIME ESTIMATED VIA RADAR.
0852 AM TSTM WND DMG WEYAUWEGA 44.31N 88.93W
07/21/2016 WAUPACA WI TRAINED SPOTTER
POWER LINES DOWN. MINOR STREET FLOODING.
0930 AM TSTM WND DMG MANITOWOC 44.08N 87.66W
07/21/2016 MANITOWOC WI LAW ENFORCEMENT
JUST A FEW TREE LIMBS DOWN IN MANITOWOC AND IN NEWTON.
TIME ESTIMATED VIA RADAR.
&&
GENEBSpecial weather statement, Jul 21, 3:01 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 301 PM CDT THU JUL 21 2016 WIZ035-036-212045- PORTAGE WI-WOOD WI- 301 PM CDT THU JUL 21 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WOOD AND PORTAGE COUNTIES UNTIL 345 PM CDT... AT 301 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MARSHFIELD...OR 16 MILES NORTHWEST OF WISCONSIN RAPIDS...MOVING EAST AT 40 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... STEVENS POINT AND WHITING AROUND 340 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RUDOLPH...CUSTER... ELLIS...POWERS BLUFF COUNTY PARK...LINDSEY...BETHEL...STANDING ROCK PARK... HEWITT...AUBURNDALE AND JUNCTION CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4468 8923 4434 8923 4443 9031 4468 9032 TIME...MOT...LOC 2001Z 276DEG 33KT 4459 9004 KURIMSKI
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:49 AM CDT | Special Weather Statement | GRB | Oneida, Vilas | 71 min |
| Jul 21, 5:20 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 61 min |
| Jul 21, 5:30 AM CDT | Special Weather Statement | GRB | Lincoln | 90 min |
| Jul 21, 5:54 AM CDT | Special Weather Statement | GRB | Oneida | 51 min |
| Jul 21, 6:16 AM CDT | Special Weather Statement | GRB | Lincoln, Marathon | 89 min |
| Jul 21, 6:43 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 24 min |
| Jul 21, 6:46 AM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Langlade, Oneida | 40 min |
| Jul 21, 6:49 AM CDT | Severe Thunderstorm Warning | GRB | Marathon | 47 min |
| Jul 21, 6:54 AM CDT | Severe Thunderstorm Warning | GRB | Marinette | 85 min |
| Jul 21, 6:59 AM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto, Shawano | 91 min |
| Jul 21, 7:02 AM CDT | Special Marine Warning | GRB | 118 min | |
| Jul 21, 7:08 AM CDT | Special Weather Statement | GRB | Wood | 52 min |
| Jul 21, 7:13 AM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 68 min |
| Jul 21, 7:16 AM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 89 min |
| Jul 21, 7:53 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie | 72 min |
| Jul 21, 7:55 AM CDT | Severe Thunderstorm Warning | GRB | Door | 65 min |
| Jul 21, 8:01 AM CDT | Severe Thunderstorm Warning | GRB | Waushara | 52 min |
| Jul 21, 8:12 AM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 63 min |
| Jul 21, 8:16 AM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 74 min |
| Jul 21, 8:18 AM CDT | Special Marine Warning | GRB | 117 min | |
| Jul 21, 8:39 AM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 81 min |
| Jul 21, 3:01 PM CDT | Special Weather Statement | GRB | Portage, Wood | 44 min |
| Jul 21, 3:50 PM CDT | Special Weather Statement | GRB | Portage | 40 min |
| Jul 21, 4:00 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara | 75 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.